MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP PRIMARY STEM 9MM MICRO; PROSTHESIS, SHOULDER

ZIMMER BIOMET, INC. COMP PRIMARY STEM 9MM MICRO; PROSTHESIS, SHOULDER
Catalog Number 113609
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Unspecified Infection (1930)
Date of Event 03/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately 13 months post implantation due to bone loss.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h10 upon reassessment of the reported event, it was determined to be not reportable.The initial report was forwarded in error and should be voided.The root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device; therefore, a review of the device history records will not be performed.It was reported a patient underwent a conversion from an anatomical to a reverse total shoulder, three weeks later, due to an unknown infection with slight bone loss.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.Bone quality (density, strength & weakness of a bone) is influenced by many internal and external factors.As women age (upon menopause) bone quality is impacted by the decrease in hormones, which places them at risk for osteoporosis.Patients diet, or malabsorption due to different disease processes impacts the bone quality, as the body is not able to absorb the required nutrients to build or maintain bone density.Risk factors that increase a patients poor bone quality, not all inclusive; age, bmi, diet, smoking, alcohol consumption, vitamin intake, such as vitamin d, calcium, magnesium, hormone imbalance impacting the pituitary gland, growth factors, thyroidism & medication associated with treatment, steroid use along with other medications, renal diseases, dialysis, diabetes, blood disorders, trauma, fractures, bone on bone wear, surgical trauma or invasive procedures, repeated joint/bone surgeries resulting in bone loss, infections such as osteomyelitis, necrosis of the bone tissues due to disease processes and genetic history of family members with osteoarthritis or osteoporosis, as a patient¿s bone quality is impacted by many internal and external variables.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMP PRIMARY STEM 9MM MICRO
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14077222
Report Number0001825034-2022-00853
Device Sequence Number2122298
Product Code MBF
UDI-Device Identifier00887868267598
UDI-Public(01)00887868267598(17)300120(10)64614732
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K193038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number113609
Device Lot Number64614732
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale